Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 178, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jul 11, 2013, 6:18 AM EDT for Whitfield County, Georgia. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2013, 6:18 AM EDT (10:18 UTC)
- Expired
- Jul 12, 2013, 11:17 PM EDT
- In force
- 41 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 103 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coahulla Creek at Keiths Mill Road near Dalton (CHCG1). The gauge peaked at 17.95 ft at Jul 12, 2013, 7:00 AM EDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 28 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02385170, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
139 WGUS42 KFFC 111018 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 618 AM EDT THU JUL 11 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC313-120018- /O.NEW.KFFC.FL.W.0178.130711T1018Z-000000T0000Z/ /CHCG1.1.ER.130711T1000Z.130711T1000Z.000000T0000Z.UU/ 618 AM EDT THU JUL 11 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 6 AM THURSDAY THE STAGE WAS 16.0 FEET...AND RISING. * FLOOD STAGE IS 16.0 FEET. * AT 16.0 FEET...MINOR FLOODING BEGINS. PASTURE AND FIELDS UPSTREAM...RIGHT AND LEFT BANK FROM THE KEITHS MILL ROAD BRIDGE... AND DOWNSTREAM ON THE LEFT BANK BEGIN TO FLOOD. $$
7 follow-up statements
530 WGUS82 KFFC 111537 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1137 AM EDT THU JUL 11 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY GAC083-TNC065-120537- /O.EXT.KFFC.FL.W.0177.000000T0000Z-130712T1124Z/ /ENGG1.1.ER.130711T0401Z.130711T1030Z.130712T0524Z.UU/ 1137 AM EDT THU JUL 11 2013 ...FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND. * UNTIL FRIDAY MORNING. * AT 11 AM THURSDAY THE STAGE WAS 14.7 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT. * AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. THESE ROADS AND OTHER ROADS WITH CREEKS FLOWING INTO LOOKOUT CREEK WILL FLOOD CAUSING THE ROADS TO BE CLOSED. THE WATER WILL BE A FEW FEET DEEP ON PORTIONS OF THESE ROADS. ALSO MINOR FLOODING WILL CONTINUE TO EXPAND DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. $$ GAC313-120536- /O.CON.KFFC.FL.W.0178.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130711T1000Z.130711T1515Z.000000T0000Z.UU/ 1137 AM EDT THU JUL 11 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 11 AM THURSDAY THE STAGE WAS 16.8 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16 FEET. * AT 16 FEET...MINOR FLOODING BEGINS. PASTURE AND FIELDS UPSTREAM...RIGHT AND LEFT BANK FROM THE KEITHS MILL ROAD BRIDGE... AND DOWNSTREAM ON THE LEFT BANK BEGIN TO FLOOD. $$ GAC115-120536- /O.CON.KFFC.FL.W.0174.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.130708T0037Z.130710T1100Z.000000T0000Z.UU/ 1137 AM EDT THU JUL 11 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR PLANT HAMMOND. * UNTIL FURTHER NOTICE. * AT 7 AM THURSDAY THE STAGE WAS 571.8 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 570 FEET. * AT 572 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND PLANT HAMMOND. THE WATER REACHES THE PARKING LOT LEVEL NEAR THE INTAKES BEHIND THE PLANT. $$ GAC059-133-219-120536- /O.EXT.KFFC.FL.W.0176.000000T0000Z-130713T1200Z/ /PNFG1.1.ER.130710T2001Z.130711T0930Z.130713T0600Z.NO/ 1137 AM EDT THU JUL 11 2013 ...FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD. * UNTIL SATURDAY MORNING. * AT 11 AM THURSDAY THE STAGE WAS 14.8 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 13 FEET. * THE RIVER SHOULD FALL BELOW FLOOD STAGE EARLY SATURDAY. * AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO FIELDS... WOODLANDS AND PASTURES...MAINLY ON THE RIGHT BANK OF THE RIVER... UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 15 BRIDGE. $$
503 WGUS82 KFFC 112216 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 616 PM EDT THU JUL 11 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES GAC083-TNC065-121124- /O.CON.KFFC.FL.W.0177.000000T0000Z-130712T1124Z/ /ENGG1.1.ER.130711T0401Z.130711T1030Z.130712T0524Z.UU/ 616 PM EDT THU JUL 11 2013 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND. * UNTIL FRIDAY MORNING. * AT 6 PM THURSDAY THE STAGE WAS 13.9 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * AT 13 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. * THIS CREST COMPARES TO A PREVIOUS CREST OF 13.9 FEET ON MAR 6 2011. $$ GAC313-121216- /O.CON.KFFC.FL.W.0178.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130711T1000Z.130711T2200Z.000000T0000Z.UU/ 616 PM EDT THU JUL 11 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 6 PM THURSDAY THE STAGE WAS 17.4 FEET...AND RISING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 16 FEET. * AT 18 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. * THIS CREST COMPARES TO A PREVIOUS CREST OF 17.4 FEET ON DEC 20 2009. $$ GAC115-121216- /O.CON.KFFC.FL.W.0174.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.130708T0037Z.130710T1100Z.000000T0000Z.UU/ 616 PM EDT THU JUL 11 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR PLANT HAMMOND. * UNTIL FURTHER NOTICE. * AT 7 AM THURSDAY THE STAGE WAS 571.8 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 570 FEET. * AT 572 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND PLANT HAMMOND. THE WATER REACHES THE PARKING LOT LEVEL NEAR THE INTAKES BEHIND THE PLANT. * THIS CREST COMPARES TO A PREVIOUS CREST OF 571.9 FEET ON FEB 21 2010. $$ GAC059-133-219-121215- /O.CON.KFFC.FL.W.0176.000000T0000Z-130713T1200Z/ /PNFG1.1.ER.130710T2001Z.130711T0930Z.130713T0600Z.NO/ 616 PM EDT THU JUL 11 2013 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD. * UNTIL SATURDAY MORNING. * AT 5 PM THURSDAY THE STAGE WAS 13.8 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 13 FEET. * AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO FIELDS... WOODLANDS AND PASTURES...MAINLY ON THE RIGHT BANK OF THE RIVER... UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 15 BRIDGE. * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.4 FEET ON DEC 11 2009. $$
412 WGUS82 KFFC 120920 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 AM EDT FRI JUL 12 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY GAC313-122320- /O.CON.KFFC.FL.W.0178.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130711T1000Z.130712T0900Z.000000T0000Z.UU/ 520 AM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 5 AM FRIDAY THE STAGE WAS 17.9 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16.0 FEET. * AT 18.0 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$ GAC115-122319- /O.CON.KFFC.FL.W.0174.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.130708T0037Z.130710T1100Z.000000T0000Z.UU/ 520 AM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR PLANT HAMMOND. * UNTIL FURTHER NOTICE. * AT 7 AM THURSDAY THE STAGE WAS 571.8 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 570.0 FEET. * AT 572.0 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND PLANT HAMMOND. THE WATER REACHES THE PARKING LOT LEVEL NEAR THE INTAKES BEHIND THE PLANT. $$
467 WGUS82 KFFC 121542 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1142 AM EDT FRI JUL 12 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY GAC313-130542- /O.CON.KFFC.FL.W.0178.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130711T1000Z.130712T1100Z.000000T0000Z.UU/ 1142 AM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 11 AM FRIDAY THE STAGE WAS 17.8 FEET...AND SLOWLY FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16 FEET. * THE CREEK SHOULD FALL BELOW FLOOD STAGE ON SATURDAY. * AT 18 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$ GAC115-130541- /O.CON.KFFC.FL.W.0174.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.130708T0037Z.130712T1100Z.000000T0000Z.UU/ 1142 AM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR PLANT HAMMOND. * UNTIL FURTHER NOTICE. * AT 7 AM FRIDAY THE STAGE WAS 572.1 FEET...AND RISING SLOWLY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 570 FEET. * THE RIVER SHOULD CREST TODAY AND FALL BELOW FLOOD STAGE LATE SUNDAY. * AT 572 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND PLANT HAMMOND. THE WATER REACHES THE PARKING LOT LEVEL NEAR THE INTAKES BEHIND THE PLANT. $$ GAC093-130541- /O.CON.KFFC.FL.W.0179.000000T0000Z-000000T0000Z/ /BVLG1.1.ER.130712T0945Z.130712T1300Z.000000T0000Z.NO/ 1142 AM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE TURKEY CREEK NEAR BYROMVILLE. * UNTIL FURTHER NOTICE. * AT 1045 AM FRIDAY THE STAGE WAS 10.5 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 10 FEET. * THE CREEK SHOULD FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * AT 10 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS OCCURS UPSTREAM AND DOWNSTREAM FROM THE STREAM GAGE ON GEORGIA HIGHWAY 90. PORTIONS OF CREEK ACCESS ROADS AND LOW LYING AREAS WILL BEGIN TO FLOOD. $$
862 WGUS82 KFFC 121953 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 353 PM EDT FRI JUL 12 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES GAC313-130953- /O.CON.KFFC.FL.W.0178.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130711T1000Z.130712T1100Z.000000T0000Z.UU/ 353 PM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 315 PM FRIDAY THE STAGE WAS 17.3 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16 FEET. * THE CREEK SHOULD FALL BELOW FLOOD STAGE EARLY SATURDAY. * AT 18 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$ GAC091-271-315-130952- /O.CON.KFFC.FL.W.0180.130713T1200Z-130716T1800Z/ /ABBG1.1.ER.130713T1200Z.130714T0600Z.130716T1200Z.NO/ 353 PM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE. * TONIGHT UNTIL TUESDAY AFTERNOON. * AT 245 PM FRIDAY THE STAGE WAS 11.6 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 12.3 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * AT 12 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER BEGINS. THE WATER LEVEL REACHES THE TOP OF THE ABBEVILLE BOAT RAMP AND ALSO BEGINS TO FLOOD THE NEARBY PARK. $$
043 WGUS82 KFFC 130036 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 836 PM EDT FRI JUL 12 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES GAC313-131436- /O.CON.KFFC.FL.W.0178.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130711T1000Z.130712T1100Z.000000T0000Z.UU/ 836 PM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 8 PM FRIDAY THE STAGE WAS 16 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 16 FEET. * AT 16 FEET...MINOR FLOODING BEGINS. PASTURE AND FIELDS UPSTREAM...RIGHT AND LEFT BANK FROM THE KEITHS MILL ROAD BRIDGE... AND DOWNSTREAM ON THE LEFT BANK BEGIN TO FLOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 16.3 FEET ON JAN 31 2010. $$ GAC115-131436- /O.CON.KFFC.FL.W.0174.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.130708T0037Z.130712T1100Z.000000T0000Z.UU/ 836 PM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR PLANT HAMMOND. * UNTIL FURTHER NOTICE. * AT 7 AM FRIDAY THE STAGE WAS 572.1 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 570 FEET. * AT 572 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND PLANT HAMMOND. THE WATER REACHES THE PARKING LOT LEVEL NEAR THE INTAKES BEHIND THE PLANT. * THIS CREST COMPARES TO A PREVIOUS CREST OF 572.0 FEET ON MAY 1 2013. $$ GAC091-271-315-131436- /O.CON.KFFC.FL.W.0180.130713T1200Z-130716T1800Z/ /ABBG1.1.ER.130713T1200Z.130714T0600Z.130716T1200Z.NO/ 836 PM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE. * FROM TOMORROW MORNING UNTIL TUESDAY AFTERNOON. * AT 7 PM FRIDAY THE STAGE WAS 11.8 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 12.3 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * AT 12 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER BEGINS. THE WATER LEVEL REACHES THE TOP OF THE ABBEVILLE BOAT RAMP AND ALSO BEGINS TO FLOOD THE NEARBY PARK. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET ON MAR 4 2003. $$
718 WGUS82 KFFC 130317 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1117 PM EDT FRI JUL 12 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY GAC313-130347- /O.CAN.KFFC.FL.W.0178.000000T0000Z-130713T0317Z/ /CHCG1.1.ER.130711T1000Z.130712T1100Z.130713T0015Z.UU/ 1117 PM EDT FRI JUL 12 2013 THE FLOOD WARNING IS CANCELLED FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * THIS TAKES AFFECT IMMEDIATELY. * AT 10 PM FRIDAY THE STAGE WAS 14.3 FEET...AND FALLING. * FLOOD STAGE IS 16 FEET. * THE CREEK WILL CONTINUE TO FALL. * AT 14 FEET...BANKFULL IS REACHED UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 11, 4:09 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 11, 4:09 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 409 AM EDT THU JUL 11 2013 .SHORT TERM /TODAY THROUGH FRIDAY NIGHT/... DON'T THINK IT WILL BE A SURPRISE TO ANYONE TO HEAR THAT THE BIG THREAT THROUGH THE SHORT TERM IS HEAVY RAIN. SYNOPTIC GUIDANCE IN PRETTY GOOD AGREEMENT STILL WITH STRONG...POSITIVELY TILTED UPPER TROUGH OVER EASTERN CANADA TROUGHING TOWARD THE UPPER MISSISSIPPI VALLEY. SURFACE FRONT STRETCHING GENERALLY ACROSS THE OHIO VALLEY AT AFD TIME WILL PUSH SOUTHEAST THROUGH THE MORNING IN RESPONSE TO THE TROUGH DIGGING SOUTH...AND SHOULD BE SOMEWHERE ACROSS THE CENTER OF THE FORECAST AREA BY EARLY AFTERNOON. UPPER RIDGE OVER THE DESERT SOUTHWEST WILL CONTINUE TO RETROGRADE...WHILE UPPER WEAKNESS OVER THE STRAITS OF FLORIDA AND EASTERN GULF WILL BEGIN BEING ABSORBED BY THE DEEPENING LONGWAVE TROUGH. AS THE AMPLITUDE OF THE WAVETRAIN INCREASES SIGNIFICANTLY LATE TODAY AND TONIGHT...THE FRONT WILL CONTINUE TO SHIFT SOUTHEAST...PUSHING OUT OF THE METRO AREA BUT HANGING UP ACROSS CENTRAL AND SOUTH GEORGIA AS THE OVERALL BLOCKING PATTERN STRENGTHENS. BY FRIDAY MORNING...GUIDANCE HAS THE UPPER TROUGH DEEPENING FURTHER AND CUTTING OFF OVER WESTERN PENNSYLVANIA. THE PATTERN REMAINS VERY STAGNANT THROUGH THE REMAINDER OF THE SHORT TERM...WITH RAIN CHANCES CONTINUING ACROSS CENTRAL AND SOUTHEAST ZONES BUT FINALLY CLEARING OUT /WITH POSSIBLY SOME SUNSHINE PEEKING THROUGH!/ IN NORTHWEST GEORGIA. FOR TODAY...AGAIN THE MAIN THREAT IS HEAVY RAIN. SEE HYDROLOGY SECTION BELOW FOR MORE DETAILS. HIRES GUIDANCE SORT OF ALL OVER THE PLACE...SOME INDICATING LESS WIDESPREAD CONVECTION AND SOME WITH MORE. INCLINED TO BELIEVE THAT IN ADDITION TO REMNANT MCS ACROSS NORTHWEST GEORGIA AT AFD TIME...ADDITIONAL CONVECTION WILL BREAK OUT AHEAD OF THE FRONT IN NORTH GEORGIA THIS MORNING...NEAR OR JUST AFTER 12Z. LIMITING FACTOR MIGHT BE RAIN-COOLED AIR ACROSS NORTH GEORGIA AND NORTH ALABAMA IN THE WAKE OF THE MCS. HOWEVER...WITH SUCH HIGH DEWPOINTS IN PLACE THINK THAT INSTABILITY WILL BE ON THE INCREASE THROUGH THE MORNING HOURS...AND WITH THE ADDITIONAL LIFT FROM THE FRONT AND UPPER TROUGH...THINK THAT THIS WILL NOT BE MUCH OF AN ISSUE. EXPECT CONVECTION TO WORK SOUTH ACROSS THE AREA WITH THE FRONT. WITH THIS...DEFINITELY EXPECT ISOLATED TO SCATTERED STRONG STORMS AND CANNOT RULE OUT AN ISOLATED SEVERE STORM OR TWO. AS WITH THE PAST FEW DAYS...CANNOT EMPHASIZE ENOUGH THAT IT WILL NOT TAKE SEVERE /50KT/ WINDS TO BRING DOWN TREES WITH THE SOILS AS SATURATED AS THEY ARE. ANOTHER CONCERN THROUGH THE DAY IS THE DEVELOPMENT OF AN MCS OR TWO WHICH MAY OR MAY NOT MOVE ACROSS OUR FORECAST AREA. WE HAVE SEEN THIS THE PAST FEW NIGHTS...ONE CURRENTLY OVER NORTHWEST GEORGIA BUT THE PREVIOUS TWO NIGHT WE HAVE SEEN MCS ALONG THE SAVANNAH RIVER. THIS POTENTIAL IS DISCUSSED IN THE SWODY1...BUT WITHOUT BEING ABLE TO PINPOINT ANYTHING IT IS HARD TO GO INTO POTENTIAL IMPACTS. JUST KNOW THAT THE POSSIBILITY IS OUT THERE. SO AS WET AS IT HAS BEEN THE PAST WEEK AND HALF...HOW NICE IT WILL BE STARTING TONIGHT ACROSS NORTH GEORGIA AS THE FRONT CLEARS THINGS OUT! DEWPOINTS MAY EVEN DROP IN TO THE MID 60S ACROSS EXTREME NORTH GEORGIA TONIGHT /AT LEAST INTO THE UPPER 60S/...WITH LOW TEMPS FOLLOWING SUIT. WILL PROBABLY SEE QUITE A BIT OF FOG FRIDAY MORNING NORTH ESPECIALLY IF SKIES DO CLEAR AT ALL OVERNIGHT /WITH THE GROUND SO WET/. BECAUSE OF THE BLOCKING PATTERN IN PLACE ALOFT...POPS WILL LINGER ACROSS SOUTHERN AND EAST CENTRAL ZONES THROUGH THE SHORT TERM BUT IT DOES LOOK LIKE A GOOD PORTION OF THE AREA WILL SEE A BREAK FRIDAY INTO FRIDAY NIGHT...BEFORE MOISTURE OVERSPREADS THE AREA AGAIN IN THE BEGINNING OF THE EXTENDED. .HYDROLOGY... AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...BASIN-AVERAGE QPF VALUES AREN'T PARTICULARLY IMPRESSIVE /BETWEEN 0.5-1 INCH NORTH AND 1-1.5 INCHES SOUTH/...BUT AGAIN THESE ARE BASIN-AVERAGE AND OF COURSE SOME AREAS WILL GET QUITE A BIT MORE. PW VALUE ON 00Z KFFC SOUNDING WAS 2.1 INCHES...ALMOST IN THE 99TH PERCENTILE FOR JULY. FORECAST PW VALUES UNTIL THE FRONT MOVES THROUGH REMAIN ABOVE 2 INCHES. THE AIRMASS IS WET...THE SOILS ARE WET...IT'S JUST WET. SOME 6-HR FLASH FLOOD GUIDANCE VALUES ESPECIALLY IN NORTHWEST GEORGIA ARE LESS THAN AN INCH. SO WITH THAT...HAVE GONE WITH A FLASH FLOOD WATCH FOR JUST ABOUT THE ENTIRE CWA TODAY...FROM 14Z-04Z NORTH AND 18Z-08Z SOUTH...TO ATTEMPT TO TIME IT WITH THE FRONT. LEFT OUT EXTREME SOUTHERN COUNTIES SINCE THEY CAN HANDLE MORE RAIN FOR THE TIME BEING. AS THE CONVECTION LINGERS IN EXTREME SOUTHERN ZONES THROUGH THE SHORT TERM...MAY HAVE TO CONSIDER ISSUING FLOOD WATCH DOWN THERE LATER /FA.A INSTEAD OF FF.A/ TO ADDRESS THE POTENTIAL FOR LONGER-TERM FLOODING. TDP .LONG TERM /SATURDAY THROUGH WEDNESDAY/... EXTENDED BEGINS WITH CLOSED UPPER LOW VICINITY OF OHIO VALLEY WITH SOME DRIER AIR ACROSS NORTH GA. GFS/ECMWF DIFFER IN GENERAL LOCATION OF THE UPPER LOW...BUT BOTH RETROGRADE IT WESTWARD DURING THE PERIOD. WITH THE UPPER RIDGE LOCATED OFF THE MID ATLANTIC COAST...THE CWA REMAINS IN AN EASTERLY FLOW OF MOISTURE FROM THE ATLANTIC. THIS WILL KEEP US IN A PATTERN OF SHOWERS AND THUNDERSTORMS EACH DAY AND HAVE KEPT MOST POPS IN THE CHANCE CATEGORY. BY THE END OF THE PERIOD LOOKS LIKE THE UPPER RIDGE BEGINS TO BUILD BACK OVER THE SOUTHEAST...SO THE PATTERN MAY BECOME MORE DIURNAL. TWEAKED MAX TEMPERATURES DOWN A BIT MOST DAYS DUE TO EASTERLY FLOW AND EXPECTED POPS. 41 && AVIATION... 06Z UPDATE... CIGS ARE ALL OVER THE PLACE THIS MORNING. EXPECT LOW MVFR TO IFR CIGS TO BECOME WIDESPREAD OVER THE NEXT FEW HOURS...THOUGH WILL HAVE TO MONITOR AREA OF CONVECTION IN NW GA AS IT WOULD KEEP CIGS HIGHER IF IT MAKES IT TO THE METRO AREA. OTHERWISE...HAVE SHRA AND TSRA OVERSPREADING THE AREA TODAY. TSRA CHANCES PRETTY HIGH BUT NOT CONFIDENT ON TIMING...SO CANNOT DO ANY BETTER FOR NOW THAN SEVERAL HOURS PREVAILING TSRA AS THE FRONT MOVES THROUGH. PULL BACK TO VCTS STARTING 00Z NORTH AND PULLING OUT CONVECTION BY 03Z NORTH AND BY THE END OF THE PERIOD SOUTH. SHOULD SEE LOW CIGS AGAIN FRIDAY MORNING BUT WILL DEPEND ON HOW FAR THE FRONT MAKES IT. FOR NOW HAVE INTRODUCED MVFR AT ATL. WINDS GENERALLY W THROUGH THE PERIOD 4-8KT IN THE AFTERNOON...GUSTY IN THUNDERSTORMS. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON CIGS. HIGH ON OCCURRENCE OF CONVECTION AND IMPACTS TO ATL...MEDIUM ON TIMING. HIGH ON WINDS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 86 70 87 69 / 80 60 40 30 ATLANTA 85 71 87 70 / 90 50 30 20 BLAIRSVILLE 81 66 83 64 / 80 30 20 20 CARTERSVILLE 86 70 87 68 / 80 40 20 20 COLUMBUS 88 73 88 72 / 80 60 40 30 GAINESVILLE 84 70 85 70 / 90 50 30 20 MACON 88 72 87 71 / 80 60 60 40 ROME 86 68 87 68 / 70 30 10 10 PEACHTREE CITY 86 70 87 68 / 90 60 30 20 VIDALIA 90 72 85 71 / 70 60 70 40 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BUTTS... CHATTAHOOCHEE...CLARKE...CLAYTON...COWETA...CRAWFORD...FAYETTE... GLASCOCK...GREENE...HANCOCK...HARRIS...HEARD...HENRY...HOUSTON... JASPER...JEFFERSON...JONES...LAMAR...MACON...MARION... MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...OCONEE... OGLETHORPE...PEACH...PIKE...PUTNAM...ROCKDALE...SCHLEY... SPALDING...TALBOT...TALIAFERRO...TAYLOR...TROUP...TWIGGS... UPSON...WALTON...WARREN...WASHINGTON...WILKES...WILKINSON. FLASH FLOOD WATCH FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW... CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FLOYD...FORSYTH...GILMER... GORDON...GWINNETT...HALL...HARALSON...JACKSON...LUMPKIN... MADISON...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK... SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD. && SHORT TERM...TDP LONG TERM....41 AVIATION...TDP
Hazardous weather outlook, Jul 11, 6:04 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 604 AM EDT THU JUL 11 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 604 AM EDT THU JUL 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR MUCH OF NORTH AND CENTRAL GEORGIA... AMPLE MOISTURE AND DAYTIME HEATING WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE STATE THIS AFTERNOON AND EVENING. THE GROUND IS SATURATED AND ADDITIONAL HEAVY RAIN COULD LEAD TO FLOODING OR FLASH FLOODING. RESIDENTS ARE URGED NOT TO LET THEIR GUARD DOWN DURING THIS PROLONGED CONVECTIVE LOCALLY HEAVY RAINFALL PERIOD. WEATHER HAZARDS EXPECTED... PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA WHERE HEAVY RAINS HAVE FALLEN FOR THE LAST FEW DAYS. RAINFALL AMOUNTS AVERAGING AROUND ONE HALF INCH TO AN INCH CAN BE EXPECTED ACROSS THE AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WHILE THIS AMOUNT OF RAIN IS NOT PARTICULARLY HIGH... SOILS ARE EXTREMELY SATURATED AND RIVER LEVELS ARE HIGH...THUS IT WILL NOT TAKE MUCH TO PRODUCE ADDITIONAL FLOODING. THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING... WIND GUSTS TO 45 MPH AND POSSIBLY SOME SMALL HAIL. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO DOWN TREES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ALTHOUGH THE RAINFALL THROUGH THE WEEK AND INTO THIS WEEKEND WILL NOT BE AS PROLONGED OR WIDESPREAD AS WHAT WE HAVE SEEN FOR THE PAST FEW DAYS...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS. PERSONS PLANNING OUTDOOR ACTIVITIES FOR THE NEXT SEVERAL DAYS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:23 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Murray, Walker, Whitfield | 52 min |
| Jul 10, 8:56 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 49 min |
| Jul 10, 9:09 PM EDT | Flash Flood Warning | FFC | Murray, Whitfield | 4 hr |
| Jul 10, 9:40 PM EDT | Special Weather Statement | FFC | Dade, Walker | 50 min |
| Jul 10, 9:54 PM EDT | Flash Flood Warning | FFC | Dade | 4 hr |
| Jul 10, 10:32 PM EDT | Special Weather Statement | FFC | Dade, Walker | 43 min |
| Jul 10, 10:53 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 52 min |
| Jul 10, 11:32 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 43 min |
| Jul 11, 12:15 AM EDT | River Flood Warning | FFC | Dade | 24 hr |
| Jul 11, 12:15 AM EDT | Special Weather Statement | FFC | Floyd | 30 min |
| Jul 11, 2:04 AM EDT | Areal Flood Warning | FFC | Catoosa, Chattooga, Dade, Gordon, Murray, Walker and 1 more | 6 hr |
| Jul 11, 3:58 AM EDT | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Butts and 73 more | 24 hr |
| Jul 11, 5:14 PM EDT | Special Weather Statement | FFC | Twiggs | 46 min |
| Jul 11, 6:44 PM EDT | Special Weather Statement | FFC | Crawford, Taylor | 46 min |
| Jul 11, 6:47 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 43 min |
| Jul 11, 6:50 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski, Wilcox | 40 min |
| Jul 11, 7:11 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 49 min |
| Jul 11, 7:29 PM EDT | Flash Flood Warning | FFC | Jasper, Morgan, Putnam | 4 hr |
| Jul 11, 7:34 PM EDT | Special Weather Statement | FFC | Dodge, Laurens, Wilcox | 26 min |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.